MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-62-000
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was revised was due to metal poisoning from toxic heavy metals released.Records also alleges pain, metal wear, injury scar tissue formation and limitation of daily activities.Doi: (b)(6) 2009; dor: (b)(6) 2021 unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.H6 clinical code: metal related pathology (e1618) is used to capture metal poisoning and blood heavy metal increased.
 
Event or Problem Description
After review of medical records, medical records reported that on (b)(6) 2021, the patient was revised due to painful right hip arthroplasty related to metallosis from metal-on-metal hip replacement and taper corrosion.Surgical notes indicated that there was elevated metal ions.

Brand Name
12/14 ARTICUL 44MM M SPEC+5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13584726
Report Number1818910-2022-03353
Device Sequence Number5681311
Product Code LPH
UDI-Device Identifier10603295034070
UDI-Public10603295034070
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-62-000
Device Catalogue Number136562000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/03/2022
03/10/2023
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/03/2022
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX64OD; PINNACLE SECTOR II CUP 64MM; TRI-LOCK BPS SZ 6 HI OFFSET; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale